I'm a 24 year old female, 110 lbs, 5'4" just to give you a little background. I've been on Yasmin now for 2 years with no problems at all, I really like it. About 2 months ago I started having random dizzy spells throughout the day that would last anywhere from a few seconds to a few minutes. I tried to ignore them because there was no rhyme or reason to why I was having them. A couple weeks later on the first Sunday of my placebos I had a very bad dizzy attack. I finally went to my family doctor, he did blood tests, everything normal, and he sent me to an ENT doctor.
My ENT doctor thinks I have BPPV (Benign Paroxymal Positional Vertigo) which may very well be the case. He did a hearing test and an MRI, everything was great except I have some sinus problems. He gave me some Meclizine and said everything would go away in time.
About 2 1/2 weeks ago on that same placebo-pill starting Sunday I had another bad attack, but this time horrrible vertigo that lasted for about 12 hours and I was basically a mess for the rest of the week.
I saw my gyno this past Tuesday and she thinks that my BC (Yasmin) is causing me to be dehydrated because it acts as a diuretic and that during the 3 weeks I'm on the pill it just keeps dehydrating my body and then on the first day of my placebos my body reacts with the vertigo OR I really do have BPPV and the Yasmin is just making it worse.
I was just wondering if any of you have ever had these problems? I'm doing a "study" I guess you could say for my gyno and we're going to see if I have the same vertigo attack come next Sunday. If I do she is going to change my BC. She is also going to take some blood on the Friday before that Sunday to check my electrolyte counts, blood sugar, etc.
I would appreciate any input you might have. Thanks! :O)
Last edited by alwayshotroddin; 12-21-2006 at 06:55 AM.
I wish I could help a little more, I don't know anything really about Vertigo.
I know that dizziness/lightheadedness can be a side effect to BC. But I wouldn't think it would last for 12 hours. Something that long probably (or sounds to me at least) like something a little more serious.
Also, just a thought, at 5'4 and 110, that's pretty tiny. Are you eating properlly? Maybe your sugar is low?
I'm also on Yasmin, but only have been for 5-6 months. So far it has been GREAT for me.
Your situtation sounds a little more extreme then just a bad side effect. Your doctor is probably correct about the pill aggrivating the vertigo.
I took Yasmin for about 2 years. I had minor occasional dizzy spells, that I could only trace to Yasmin. However, they were infrequent, and only lasted a few minutes at a time. Basically I thought Yasmin was the best. That is until my hair started falling out about 3 months ago. I just stopped Yasmin about 2 weeks ago. I had some terrible cramping and bloating, but thats disappearing now. I am hoping to see some hair improvement soon. Keep seeing your doctor, but after the side effects I've been experiencing, I believe Yasmin could be to blame. Watch out for hair loss though it's terrible! Good luck! I hope you feel better!
I am on Yasmin and don't think I've dealt with this. There are days I get very dizzy and the other day I almost fell in the grocery store.. but I usually get that way b/c I don't get enough sleep and I am the type of person who needs my full 8 hours or at least close to that. I seriously can sleep all night AND day if I wanted to most of the time.
When you said you might be dehydrated, have you been drinking a lot more water? I drink tons of water.. I wasn't drinking enough before.. just like a few bottles a day and now I get my 8 glasses. It really did make me feel better and gives me more energy.
I would definitely check your blood sugar too.. that can do it.. and have you got your iron checked? If you feel tired as well, you may have low iron, which is common in females. I would get all of this checked in a blood test. As with me I have no idea why I get that way sometimes, I had a small tube of blood drawn and started blacking out for no reason.. my blood was fine. I hope you can figure it out! Maybe it's something with your menstrual cycle and not necessarily the pill.. but I would look into everything!
Please, please keep us posted and let us know if it was because of your potassium level out of whack. Doctors are supposed to check potassium levels when the prescribe Yasmin but they never do. Even if it's not related to your BC please let us know so if one of us experiences it in the future then will know what to do. Take care and good luck!
I just wanted to let you know that I won't have my electrolyte count (potassium, iron levels, etc) checked until next Friday because I start my placebos on Sunday (a week from Christmas Eve). I will surely let you all know what the results are and if my gyno finds a link between the Yasmin and my dizziness. It's scary to think about since I've been on this BC for so long! I hope this never happens to any of you because it's no fun, but I'm glad my doctors are trying to find what is really wrong. Have a Merry Christmas to all of you! Thanks for all the advice.
YES! And I had never even thought of it being possibly caused by Yasmin until reading this post.
So it can cause dehydration? Yikes.
I've been experiencing weird dizziness since summer and I figured it's vertigo. But, alas, no insurance and no freaking $70-$90-for-a-doctor-visit-alone-not-including-any-tests-they-may-have-to-run.
Maybe, knowing this, it would be worth dishing out the money... hmm...
Just to let everyone know - my labs came back today and my electrolyte counts were fine. I did in fact go off of the Yasmin about 10 days ago. I started a new BC this past Sunday (Kariva - generic Mircette). So far I still have all the same symtpoms of dizziness, disequilibrium, etc. My doctor is now going to complete blood tests on other hormones such as my estrogen, progesterone, LH, and FSH hormones. I also have been taking my blood pressure several times throughout the day. It's always been normal (115/75) except for yesterday I had a bad dizzy spell that lasted just a few seconds. I moved around for about 5 minutes before I remembered to take my BP and it was 99/66! I suppose in those 5 minutes it could have risen also and may have been much lower when I initially had the dizzy spell. I read online that low blood pressure can be due to diuretics (e.g. Yasmin) so I will be curious to know if this leads to anything. I will get my hormone tests back on Monday and I have Dr. appt. on Wednesday to discuss the low blood pressure. I'll keep you guys in touch - I loved Yasmin and swore by it for so long but if it ends up being the true culprit I definetely want to warn everyone about it.
FINALLY, someone else who knows what I've been going through! I was on NuvaRing for about 1.5 years, then all of a sudden I woke up one day with terrible dizziness. Mine was everyday (maybe this had to do with the fact that the ring is constantly in contact with your body?). Anyways, I went to 3 ENT specialists and they concluded that I had labyrinthitis and a virus had damaged my vestibular (balance) system in my right ear. I had to do vestibular therapy for months to learn how to regain my balance so I could walk like a normal human being again. However, that whole time I was still on the ring unti one day I went in for my annual gyno checkup and she asked about my overall health. I told her about my ear troubles and everything I had done to try to correct them ( I was still having dizziness) and she asked if I thought it could be my bc. She suggested that I got off it for a few months and see how things went. And so far, things have been soooo much better! I do notice that as my period comes around, I start getting really stuffy in my nose and my head kind of tightens up, but that's nothing compared to being paralyzed and nauseated in my bed! Let me know if you have any questions....by the way, all of this started for me in Feb '06 and almost a year later I would say I am 85% better. Hope this helps!